en
Scientific article
English

SIADH consecutive to ciprofloxacin intake

Published inEuropean journal of internal medicine, vol. 15, no. 7, p. 463-464
Publication date2004
Abstract

The syndrome of inappropriate secretion of antidiuretic hormone (SIADH) is often drug-induced. We describe the first case, to our knowledge, of SIADH consecutive to ciprofloxacin administration. On two occasions, a 70-year-old patient, known for post-actinic bladder with repeated episodes of hematuria, was given ciprofloxacin and developed severe hyponatremia with seizures. On both occasions, the patient's condition improved rapidly after withdrawal of the drug. As all organic diseases likely to cause SIADH were excluded, and because the drug rechallenge was positive, we suggest that ciprofloxacin be added to the list of drugs prone to induce SIADH.

Citation (ISO format)
ADLER, Dan Elie et al. SIADH consecutive to ciprofloxacin intake. In: European journal of internal medicine, 2004, vol. 15, n° 7, p. 463–464. doi: 10.1016/j.ejim.2004.08.003
Main files (1)
Article (Published version)
accessLevelRestricted
Identifiers
ISSN of the journal0953-6205
402views
2downloads

Technical informations

Creation11/03/2016 10:47:00 AM
First validation11/03/2016 10:47:00 AM
Update time03/15/2023 1:07:22 AM
Status update03/15/2023 1:07:21 AM
Last indexation01/16/2024 10:39:39 PM
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack